MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Septic Shock (2068); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); Bacteremia (4846)
Date of Event 02/24/2022
Type of Reportable Event Death
Event or Problem Description
It was reported through the litigation process that three months and nine days post a port placement, the patient developed infection and sepsis.It was further reported that patient was expired.The cause of the patient¿s death was severe sepsis with septic shock and infected left subclavian port.No other pertinent patient, device or medical information was provided leading up to or surrounding the event.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 03/2023), g2, g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through the litigation process that three months and nine days post a port placement via the left subclavian vein, the patient allegedly developed bacteremia with blood culture drawn from the port resulted positive for staphylococcus aureus, staphylococcus lugdunensis and streptococcus bacteria.It was further reported that the patient was allegedly diagnosed with sepsis and was treated with cephalosporin antibiotics.Furthermore, the patient allegedly went into septic shock and was placed on vasopressors.Reportedly, the patient passed away and the cause of the patient¿s death was severe sepsis with septic shock and infected left subclavian port.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.These described bacteremia, sepsis, and septic shock.These events are therefore confirmed.However, the medical record does not allow confirmation of the reported patient death.Sterilization records for this lot and applicable lal/bioburden information were reviewed and no issues were identified.A definitive root cause for these events, including their relationship to the port device, could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use was reviewed: "contraindications, warnings, and precautions.The device is also contraindicated: ¿ when the presence of device-related infection, bacteremia, or septicemia is known or suspected." "possible complications the use of a subcutaneous port provides an important means of venous access for critically ill patients.However, the potential exists for serious complications, including the following: ¿ catheter or port-related sepsis.¿ risks normally associated with local or general anesthesia, surgery, and post-operative recovery." h10: d4 (expiry date: 03/2023).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18388441
Report Number3006260740-2023-05809
Device Sequence Number14121913
Product Code LJT
UDI-Device Identifier00801741027086
UDI-Public(01)00801741027086
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1808071
Device Lot NumberREFR4238
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer03/07/2024
04/30/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date04/04/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexFemale